Alert archive / Florida / Tornado Warnings in 2009

Tornado Warning 13, NWS Melbourne, FL

May 20, 2009Orange County, Florida

NWS Melbourne, FL issued this tornado warning at May 20, 2009, 2:41 PM EDT for Orange County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2009, 2:41 PM EDT (18:41 UTC)
Expired
May 20, 2009, 3:15 PM EDT
In force
34 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Orange County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMLB 201841
TORMLB
FLC095-201915-
/O.NEW.KMLB.TO.W.0013.090520T1841Z-090520T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
241 PM EDT WED MAY 20 2009

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL ORANGE COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...WINTER PARK...ORLANDO...OAK RIDGE...
  FAIRVIEW SHORES...CONWAY...

* UNTIL 315 PM EDT.

* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST 
OF ORLANDO INTERNATIONAL AIRPORT...MOVING NORTH AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  PINE CASTLE...OAK RIDGE AND BELLE ISLE BY 250 PM EDT...
  CONWAY BY 255 PM EDT...
  ORLANDO BY 300 PM EDT...
  FAIRVIEW SHORES AND WINTER PARK BY 315 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 2862 8144 2860 8129 2834 8136 2834 8146
      2835 8146
TIME...MOT...LOC 1839Z 181DEG 19KT 2840 8140

$$


15
1 follow-up statement
000 
WWUS52 KMLB 201908
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT WED MAY 20 2009

FLC095-201916-
/O.EXP.KMLB.TO.W.0013.000000T0000Z-090520T1915Z/
ORANGE-
308 PM EDT WED MAY 20 2009

...THE TORNADO WARNING FOR CENTRAL ORANGE COUNTY WILL EXPIRE AT 315
PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE CIRCULATION 
THAT PROMPTED THE WARNING HAD WEAKENED AND TORNADO DEVELOPMENT IS NO 
LONGER EXPECTED. FUNNEL CLOUDS MAY STILL DEVELOP WITH STORMS ACROSS 
CENTRAL AND WESTERN SECTIONS OF ORANGE COUNTY THROUGH 4 PM THIS
AFTERNOON. 

LAT...LON 2862 8144 2860 8129 2834 8136 2834 8146
      2835 8146
TIME...MOT...LOC 1906Z 181DEG 19KT 2854 8140

$$


15

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at May 20, 10:50 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, May 20, 10:50 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EDT WED MAY 20 2009

.DISCUSSION...

...LOCALLY HEAVY RAIN AND SLIGHT RISK OF SEVERE WEATHER THIS
AFTERNOON...

.UPDATE...SHARP MOISTURE GRADIENT OVER THE FORECAST AREA TODAY WITH
PRECIP WATER VALUES AROUND 1.8-1.9 ACROSS NRN SECTIONS AND 1.4
ACROSS FAR SRN AREAS. MID LAYER LOW OVER S FL ALLOWING SOME DRIER
AIR IN THE MID-UPR LVLS TO WORK NWD ACROSS THE SRN CWA BUT PLENTIFUL
LOW LVL MOISTURE SHOULD ALLOW SHOWERS/TSTMS TO REDEVELOP ACROSS THE
SOUTH WITH DAYTIME HEATING. ALONG THE VOLUSIA COAST...A CONVERGENT
BAND WITH SHOWERS/TSTMS MOVING ONSHORE WITH ADDITIONAL HEAVY
RAINFALL. AREAL FLOOD WARNING RE-ISSUED FOR VOLUSIA COUNTY INTO THIS
AFTERNOON. MAIN CONCERNS TODAY CONTINUE TO BE HEAVY RAINFALL THREAT
ACROSS VOLUSIA COUNTY AND DEVELOPING WITH STORMS ACROSS SRN SECTIONS
LATER THIS AFTN. SLIGHT RISK OF SEVERE STORMS ALSO POSSIBLE ACROSS
CENTRAL/SRN CWA WITH DRY AIR IN THE MID LVLS AND COLD MID LEVEL
TEMPS. HELICITY VALUES LOOK TO BE MAXIMIZED ACROSS FAR NRN SECTIONS
SO WILL HAVE TO BE ON GUARD FOR ROTATION WITH STORMS MOVING ONSHORE
FROM THE ATLC. SLIGHT FORECAST ADJUSTMENTS MAINLY TO TEMPS AND
CONVERTING WIND ADV TO A LAKE WIND ADVISORY AND EXPANDING TO
ORANGE/SEMINOLE AND INLAND VOLUSIA COUNTIES.

&&

.AVIATION...KDAB EXPECTED TO CONTINUE TO SEE +RA/CHC TSRA INTO THE
AFTN WITH GUSTY EAST WINDS. OTHER TERMINALS WILL SEE INCREASING CHCS
FOR +RA/TSRA INTO THE AFTN WITH DAYTIME HEATING.

&&

.MARINE...CONDITIONS REMAIN HAZARDOUS OVER THE ATLC WATERS WITH SEAS
7-8 CLOSE TO THE COAST AND UP TO 14-16 FT OFFSHORE. GALE WARNING
EXPIRED AT 10 AM. CURRENT FORECAST ON TRACK WITH LITTLE CHANGES.

&&

.HYDROLOGY...MORNING CALL WITH SE RFC INDICATES RIVER FORECASTS WILL
BE INITIATED FOR ASTOR LATER THIS MORNING WITH RIVER LVL CONTINUING
TO RISE (1.9 THIS MORNING - 2.5 ACTION STAGE). HEAVY RAINS IN THE
BASIN OVER THE LAST FEW DAYS AND ADDITIONAL RAIN TODAY SHOULD
CONTINUE RISES INTO LATE WEEK. AREAL FLOOD WARNING ISSUED FOR VOLUSIA
WITH ANOTHER BAND OF HEAVY RAIN MOVING ONSHORE.

&&

.CLIMATE...RECORD RAINFALL RECORDED AT DAYTONA BEACH/ORLANDO/
MELBOURNE/VERO BEACH YESTERDAY (SEE RECORD EVENT REPORTS).
SUPPLEMENTAL RAINFALL REPORTS FROM COCORAHS INDICATE 14.90 INCH
RAINFALL TOTAL 3.5 SE OF ORMOND BEACH OVER THE PAST THREE DAYS.
WILL BE ISSUING EVENT TOTAL RAINFALL SUMMARY LATER TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  71  79  72 /  80  70  80  40
MCO  81  68  84  70 /  80  50  70  40
MLB  80  73  82  72 /  70  70  80  40
VRB  80  73  83  73 /  70  70  80  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY MORNING FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     ORANGE-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     LAKE WIND ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL
     VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-ORANGE-SEMINOLE-
     SOUTHERN BREVARD.

AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
     60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR COASTAL WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
     SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....SEDLOCK
Hazardous weather outlook, May 20, 1:31 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
131 PM EDT WED MAY 20 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210545-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
131 PM EDT WED MAY 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
THERE REMAINS A MODERATE THREAT FOR SEVERE THUNDERSTORMS AND BRIEF
TORNADOES OVER PARTS OF EAST CENTRAL FLORIDA THIS AFTERNOON AND
EVENING. AFTERNOON HEATING TEAMED WITH COOL TEMPERATURES ALOFT
HAVE INCREASED THE CHANCE FOR THUNDERSTORM ACTIVITY. WITH PLENTY
OF AVAILABLE ATMOSPHERIC MOISTURE AND CONVECTIVE ORGANIZATION
SUPPLIED BY A TRANSITIONING LOW PRESSURE SYSTEM...STORMS WILL
BECOME MORE NUMEROUS AND STRONG. THE GREATER OPPORTUNITY FOR
SEVERE WIND AND HAIL WILL BE SOUTH OF THE INTERSTATE 4 CORRIDOR
DOWN TO LAKE OKEECHOBEE. ALSO...BRIEF TORNADOES AND LANDFALLING
WATERSPOUTS WILL BE POSSIBLE ALONG THE COASTAL ZONE FROM FLAGLER
BEACH TO JUPITER INLET...AND REACH INLAND INTO INTERIOR COUNTIES.
CONDITIONS ALSO EXISTS IN VICINITY OF LAKE OKEECHOBEE.

...FLOOD IMPACT...
THE FLOOD THREAT IS HIGH FOR COASTAL VOLUSIA COUNTY. AN AREAL
FLOOD WARNING HAS BEEN ISSUED FOR VOLUSIA COUNTY THROUGH 415 PM
TODAY. THIS WARNING MAY NEED TO BE EXTENDED...AND INCLUDE NEARBY
LOCATIONS. OVER THE PAST TWO DAYS...WIDESPERAD HEAVY RAIN HAS
OCCURRED ACROSS VOLUSIA COUNTY AND PARTS OF NORTH LAKE COUNTY
WHERE 10 TO 12 INCHES HAVE BEEN EXPERIENCED...WITH AN ADDITIONAL 2
TO 4 INCHES POSSIBLE TODAY. GENEROUS RAINS WILL CONTINUE THIS
AFTERNOON...ESPECIALLY NORTH OF THE INTERSTATE 4 CORRIDOR....AND
ALONG THE INTERSTATE 95 CORRIDOR.

...HIGH WIND IMPACT...
BREEZY TO WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON...ESPECIALLY
ALONG THE COAST BETWEEN FLAGLER BEACH AND CAPE CANAVERAL. FREQUENT
WIND GUSTS BETWEEN 20 AND 25 MPH ARE EXPECTED.

LAKE WIND ADVISORIES HAVE BEEN POSTED FOR VOLUSIA...BREVARD...
ORANGE...AND SEMINOLE COUNTIES.

...COASTAL FLOOD IMPACT...
A COASTAL FLOOD ADVISORY HAS BEEN ISSUED FOR THOSE RESIDENTS WHO
LIVE ALONG THE INTRACOASTAL HALIFAX RIVER IN VOLUSIA COUNTY.
VOLUSIA COUNTY EMERGENCY MANAGEMENT REPORTS FLOODING INTO SOME
YARDS AND LOW AREAS ALONG THE HALIFAX RIVER. STRONG ONSHORE WINDS
ACROSS THE ATLANTIC...AND LARGE SWELLS IMPACTING PONCE INLET ARE NOT
ALLOWING EFFECTIVE DISCHARGE FROM INTRACOASTAL WATERWAY INTO THE
ATLANTIC WATERS. A RAINFALL OBSERVER NEAR ORMOND BEACH REPORTED
14.90 INCHES OF RAIN OVER THE PAST THREE DAYS. THE RUN OFF FROM
HEAVY RAIN INTO THE INTRACOASTAL WATERWAY AND GUSTY ONSHORE FLOW IS
RAISING WATER LEVELS...ESPECIALLY NORTH OF THE INLET AND MAY IMPACT
LOW AREAS ALONG THE RIVER WITH MINOR FLOODING.

ALONG THE VOLUSIA COUNTY BEACHES...HIGH POUNDING SURF AND LARGE
BREAKING WAVES WILL CONTINUE THIS AFTERNOON. MINOR TO LOCALLY
MODERATE BEACH EROSION MAY OCCUR THROUGH THE NEXT HIGH TIDE
CYCLE...WHICH WILL PEAK BETWEEN 5 PM AND 6 PM THIS AFTERNOON.
AREAS SUSCEPTIBLE TO EROSION...MAY EXPERIENCE MODERATE EROSION
DURING THIS EVENT.

A HIGH SURF ADVISORY IS IN EFFECT FOR ALL COASTAL COUNTIES FROM
JUPITER INLET TO FLAGLER BEACH...AND SWIMMING IN THE HIGH SURF IS
STRONGLY DISCOURAGED.

...RIP CURRENT IMPACT...
STRONG EAST TO SOUTHEAST WINDS WILL DRIVE A MODERATE TO LARGE
SWELL THIS AFTERNOON...WITH HIGH SURF CONDITIONS CONTINUING.
THESE FACTORS WILL CREATE A HIGH RIP CURRENT RISK ALONG AREA
BEACHES. BEACHGOERS ARE URGED TO STAY OUT OF THE WATER THIS
AFTERNOON.

...MARINE THUNDERSTORM GUST IMPACT...
THERE IS A MODERATE THREAT FOR MARINE THUNDERSTORM GUSTS THIS
AFTERNOON AS SCATTERED TO NUMEROUS STORMS PRODUCE LOCAL WIND GUSTS
ABOVE 34 KNOTS. ISOLATED GUSTS MAY BE HIGHER NEAR 50 KNOTS.

...WATERSPOUT IMPACT...
MARINE THUNDERSTORMS MAY PRODUCE WATERSPOUTS OVER THE ATLANTIC
AND INTRACOASTAL WATERWAY AS THEY MOVE ONSHORE. THE ASSOCIATED THREAT
IS MODERATE.

...WIND AND SEA IMPACT...
THE PRESSURE GRADIENT BETWEEN A DEVELOPING LOW PRESSURE
SYSTEM OVER THE SOUTHEAST GULF OF MEXICO AND HIGH PRESSURE OVER
THE MID ATLANTIC WILL PRODUCE A FRESH TO STRONG EAST TO SOUTHEAST
BREEZE OVER THE COASTAL WATERS WITH OCCASIONAL GUSTS TO 30 KNOTS.
THE LOW WILL MAINTAIN THE STRONG FLOW INTO THURSDAY AS IT DRIFTS
SLOWLY WESTWARD TOWARD THE CENTRAL GULF OF MEXICO.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL AREAS BETWEEN
FLAGLER BEACH TO JUPITER INLET OUT TO 60 NAUTICAL MILES.

...RIVER FLOOD IMPACT...
GENEROUS RAINS HAVE FALLEN OVER THE SAINT JOHNS RIVER BASIN WITH
RUNOFF YET TO BE FULLY REALIZED. CURRENT AND PROJECTED RIVER
STAGES AT LAKE HARNEY...SANFORD...AND DELAND ARE NOT YET A
CONCERN. HOWEVER...GIVEN THE AMOUNT OF RAIN IN VICINITY OF ASTOR
AS WELL AS THE ELEVATED WINDS SLOWING THE DISCHARGE...THE STAGE
THERE WILL LIKELY RISE ABOVE ACTION STAGE. THE RIVER FORECAST
CENTER WILL BEGIN ISSUING FORECASTS FOR ASTOR TODAY.

PLEASE SEE THE LATEST RIVER FORECAST AT ASTOR FOR THE LATEST
INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
CONDITIONS WILL BE BREEZY ON THURSDAY WITH A 70 PERCENT CHANCE OF
THUNDERSTORMS ACROSS THE AREA. BY FRIDAY...THE WINDS WILL WEAKEN MORE
AS THE LOW PULLS FARTHER AWAY. THEN...THE AREA WILL GRADUALLY TRANSITION
INTO A MORE TRADITIONAL SUMMERTIME PATTERN WITH ABOUT 40 PERCENT
CHANCES FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

DWS

In the hours before

Local storm report, May 20, 1:25 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
125 PM EDT WED MAY 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TORNADO          CASSELBERRY             28.66N 81.32W
05/19/2009                   SEMINOLE           FL   NWS STORM SURVEY

            LOW END EF0 TORNADO -65 MPH- WIDTH 50 YARDS PATH LENGTH
            1.5 MILES AT LAKE SHORE AND LAKE AVE

&&

MRT
Special weather statement, May 20, 1:52 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
152 PM EDT WED MAY 20 2009

FLZ058-201900-
OKEECHOBEE-
152 PM EDT WED MAY 20 2009

...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER TAYLOR CREEK...MOVING NORTHWEST AT AROUND 30 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FOUR SEASONS
ESTATES...OKEECHOBEE...AND BASSWOOD ESTATES.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

07
Special weather statement, May 20, 1:55 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
155 PM EDT WED MAY 20 2009

FLZ045-053-144-201845-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
155 PM EDT WED MAY 20 2009

...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN LAKE COUNTY...
SOUTHWESTERN ORANGE COUNTY...OSCEOLA COUNTY...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES SOUTHWEST OF ANIMAL KINGDOM...MOVING NORTHWEST
AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE CLERMONT.

OTHER STRONG STORMS WERE LOCATED NEAR POINCIANA...LAKE KISSIMMEE AND
KENANSVILLE.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

07
Local storm report, May 20, 2:20 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EDT WED MAY 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             OKEECHOBEE              27.24N 80.83W
05/19/2009  M0.88 INCH       OKEECHOBEE         FL   PUBLIC

            7645 HWY 78 WEST

&&

MRT
Local storm report, May 20, 2:25 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
225 PM EDT WED MAY 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FUNNEL CLOUD     3 E KISSIMMEE           28.30N 81.36W
05/19/2009                   OSCEOLA            FL   OTHER FEDERAL

            NO TOUCH DOWN. DISSIPATED SHORTLY AFTER SIGHTING. REPORT
            FROM KISSIMMEE AIRPORT CONTROL TOWER.

&&

MRT
Special weather statement, May 20, 2:26 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
226 PM EDT WED MAY 20 2009

FLZ045-053-201915-
ORANGE-OSCEOLA-
226 PM EDT WED MAY 20 2009

...FUNNEL CLOUDS POSSIBLE OVER SOUTH CENTRAL ORANGE COUNTY...NORTH
OSCEOLA COUNTY...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS NEAR
KISSIMMEE AND BUENA VENTURE LAKES...MOVING NORTHWEST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE BAY HILL...CAMPBELL...DOCTOR PHILLIPS AND
THE TOURIST PARKS ACROSS SOUTHWEST ORANGE COUNTY.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

07

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:05 PM EDTAreal Flood AdvisoryMLBBrevard3 hr
May 19, 9:57 PM EDTGale WarningMLB12 hr
May 19, 10:30 PM EDTAreal Flood WarningMLBVolusia3 hr
May 19, 10:52 PM EDTSpecial Marine WarningMLB113 min
May 19, 11:35 PM EDTTornado WarningMLBLake, Orange, Seminole25 min
May 20, 12:05 AM EDTTornado WarningMLBBrevard, Seminole, Volusia25 min
May 20, 12:40 AM EDTSpecial Marine WarningMLB110 min
May 20, 1:11 AM EDTAreal Flood AdvisoryMLBBrevard, Seminole, Volusia2 hr
May 20, 1:26 AM EDTTornado WarningMLBLake, Seminole, Volusia34 min
May 20, 2:15 AM EDTAreal Flood AdvisoryMLBVolusia2 hr
May 20, 2:32 AM EDTSpecial Marine WarningMLB118 min
May 20, 3:17 AM EDTAreal Flood AdvisoryMLBBrevard, Seminole, Volusia118 min
May 20, 4:40 AM EDTAreal Flood AdvisoryMLBVolusia110 min
May 20, 7:29 AM EDTSpecial Marine WarningMLB61 min
May 20, 8:41 AM EDTSpecial Marine WarningMLB49 min
May 20, 10:11 AM EDTAreal Flood WarningMLBVolusia6 hr
May 20, 11:00 AM EDTLake Wind AdvisoryMLBOrange, Seminole, Volusia9 hr
May 20, 11:54 AM EDTCoastal Flood AdvisoryMLBVolusia56 hr
May 20, 1:43 PM EDTHigh Surf AdvisoryMLBVolusia54 hr
May 20, 2:04 PM EDTSevere Thunderstorm WarningMLBOkeechobee38 min
May 20, 4:13 PM EDTAreal Flood WarningMLBVolusia26 hr
May 20, 5:40 PM EDTSevere Thunderstorm WarningMLBIndian River28 min
May 20, 5:49 PM EDTTornado WarningMLBIndian River, Okeechobee, Saint Lucie41 min
May 20, 6:25 PM EDTAreal Flood AdvisoryMLBBrevard110 min

Nearby

Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.